Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suggest medicine dosage for depression

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 2655 Questions
Question
Hello,
I am on the following treatment for anxiety: Lexapro 5 mg, Keppra 1000mg as mood stabilizer, Klonopin 2 mg and Amisulpride 100mg.
When i was at Lexapro just 2.5 mg (few days ago), i used to take two double expresso coffees in the morning and it helped me a lot. But since i am on Lexapro 5mg, if i take the same dosage of coffee in the morning, i feel bad, with somnolence and even lack of concentration.
I would like to know if since my dosage of Lexapro in the morning is twice the last one (since some days), i need for example half the dosage of coffee, or a different coffee, for example americano, with more water.
I used the morning coffee in a certain way to inhibit Klonopin, and my psychiatrist explained me that it's linked to adenosine's chemistry.
XXXX
Posted Wed, 27 Aug 2014 in Mental Health
 
 
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
explained

Detailed Answer:
Hello and welcome,
I have read your history carefully

Keppra(leviteracetam- a mood stabilizer)
Lexapro(Escitalopram - an anti depressant
Klonopin(Clonazepam - anti anxiety)
Amisulpride (antipsychotic)

The anti depressants take at least 2 weeks to work. Even though you mentioned about your poor cyp metabolism, I still think the Lexapro dose is quite low to take effect.

The SSRIs firstly take care of anxiety then depression and subsequently obsession symptoms.

I would recommend a XXXXXXX mental state exam to correctly diagnose Anxiety as you are taking too many drugs at once.

The XXXXXXX Mental state exam can pinpoint anxiety whether its Generalized, phobic or panic associated.

Thanks.

You may try the coffee change to see if it takes effect.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor